Alert archive / Alabama / Small Craft Advisories in 2013
Small Craft Advisory 24, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Mar 12, 2013, 3:48 PM CDT. It took effect at Mar 12, 2013, 10:00 PM CDT. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2013, 3:48 PM CDT (20:48 UTC)
- In effect from
- Mar 12, 2013, 10:00 PM CDT
- Expired
- Mar 12, 2013, 11:02 PM CDT
- In force
- 62 min
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
470 WHUS74 KMOB 122048 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 348 PM CDT TUE MAR 12 2013 ...A SMALL CRAFT ADVISORY IN NOW IN EFFECT FOR TONIGHT INTO WEDNESDAY MORNING... .OFFSHORE WINDS WILL RISE OVERNIGHT AS COOLING TEMPERATURES ON LAND ALLOW STRONGER WINDS TO COME TO THE SURFACE OVER AREA COASTAL WATERS TONIGHT. GMZ630>635-650-655-670-675-130500- /O.NEW.KMOB.SC.Y.0024.130313T0300Z-130313T1600Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 348 PM CDT TUE MAR 12 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM CDT WEDNESDAY. * WINDS: 13 TO 16 KNOTS RISING TO AROUND 20 KNOTS AND GUSTY OVERNIGHT...THEN SETTLING TO 13 TO 16 KNOTS DURING THE DAY WEDNESDAY. * SEAS: 2 TO 6 FEET BUILDING TO AROUND 4 FEET NEAR SHORE...8 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
774 WHUS74 KMOB 130402 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1102 PM CDT TUE MAR 12 2013 ...A SMALL CRAFT ADVISORY IN NOW IN EFFECT TONIGHT TO 10 AM WEDNESDAY... .OFFSHORE WINDS WILL INCREASE OVERNIGHT AS A HIGH OVER THE PLAINS STRENGTHENS OVERNIGHT. GMZ670-675-131215- /O.CAN.KMOB.SC.Y.0024.000000T0000Z-130313T1600Z/ /O.NEW.KMOB.SC.Y.0025.130313T0600Z-130313T1500Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1102 PM CDT TUE MAR 12 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT WEDNESDAY. * WINDS: 13 TO 16 KNOTS INCREASING TO AROUND 20 KNOTS AND GUSTY OVERNIGHT...DECREASING TO 13 TO 16 KNOTS DURING THE DAY WEDNESDAY. * SEAS: 2 TO 6 FEET BUILDING TO AROUND 8 FEET WELL OFFSHORE DECREASING TO 3 TO 5 FEET WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630>635-650-655-130515- /O.CAN.KMOB.SC.Y.0024.000000T0000Z-130313T1600Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 1102 PM CDT TUE MAR 12 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. NO SIGN OF STRENGTHENING WIND HAS BEEN INDICATED FOR THE ADVISORY AREAS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 3:13 PM CDT, 35 minutes earlier.
Area forecast discussion, Mar 12, 3:13 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
313 PM CDT TUE MAR 12 2013
.SHORT TERM (TONIGHT AND WEDNESDAY)...MODERATE NORTHERLY FLOW WILL
CONTINUE TO USHER IN A COOLER...DRIER AIRMASS. TEMPS BELOW SEASONAL
EXPECTED. /16
FOR WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...THE LONGWAVE TROF OVER
THE EASTERNMOST STATES MOVES OFF INTO THE WESTERN ATLANTIC WEDNESDAY
NIGHT LEAVING A DEEP LAYER NORTHWEST FLOW OVER THE REGION WHICH
BECOMES MORE WESTERLY ON FRIDAY AS THE FLOW OVER THE AREA BECOMES
SEMI-ZONAL. A SURFACE HIGH BUILDS SLOWLY FROM THE LOWER MISSISSIPPI
RIVER VALLEY TO THE NORTH CENTRAL GULF COAST BY THURSDAY NIGHT THEN
INTO THE NORTHEASTERN GULF BY FRIDAY...ALLOWING FOR A WEAK RETURN
FLOW TO COMMENCE OVER THE FORECAST AREA. VERY DRY DEEP LAYER AIR
WITH PRECIPITABLE WATER VALUES NEAR A QUARTER INCH WILL BE PRESENT
OVER THE FORECAST AREA WEDNESDAY NIGHT WITH DEEP LAYER MOISTURE
INCREASING MODESTLY THURSDAY INTO FRIDAY AS THE DEEP LAYER FLOW
BECOMES WESTERLY. THE COLDEST NIGHT CONTINUES TO LOOK TO BE
WEDNESDAY NIGHT WHEN WINDS EITHER DECOUPLE OR BECOME LIGHT WITH THE
PROXIMITY OF THE SURFACE HIGH AND WITH THE MOST OPEN RADIATIVE
WINDOW. WILL CONTINUE TO MENTION THE LIGHT FREEZE POTENTIAL IN THE
HAZARDOUS WEATHER OUTLOOK PRODUCT FOR WEDNESDAY NIGHT OVER INTERIOR
AREAS. TEMPERATURES THEN BEGIN A MODERATING TREND FOR THURSDAY
INTO FRIDAY...WARMING TO AT OR SLIGHTLY ABOVE SEASONABLE LEVELS BY
FRIDAY AFTERNOON. DRY CONDITIONS CONTINUE THROUGH THE PERIOD. /29
.LONG TERM (SATURDAY THROUGH TUESDAY)...A SHORTWAVE MOVES ACROSS THE
NORTHEASTERN STATES FRIDAY NIGHT INTO SATURDAY WITH AN ASSOCIATED
SURFACE LOW SENDING A TRAILING FRONTAL BOUNDARY SOUTHWARD WHICH
BECOMES STATIONARY ACROSS CENTRAL MISSISSIPPI AND CENTRAL ALABAMA BY
SATURDAY AFTERNOON. ANOTHER SHORTWAVE TROF IS EXPECTED TO BEGIN
ADVANCING INTO THE WESTERN PLAINS ON SUNDAY WITH THE
QUASI-STATIONARY FRONTAL BOUNDARY MOVING NORTHWARD INTO NORTHERN
MISSISSIPPI AND NORTHERN ALABAMA. THE SURFACE HIGH OVER THE
NORTHEASTERN GULF CONTINUES TO MAINTAIN A LIGHT SOUTHERLY FLOW
THROUGH SUNDAY...BUT THE MOISTURE RETURN IS INSUFFICIENT TO SUPPORT
A RETURN OF POPS TO THE FORECAST THROUGH SUNDAY. THE GFS AND ECMWF
CONTINUE TO DIFFER ON THE HANDLING OF THE SHORTWAVE WITH THE ECMWF
EVOLVING THE SYSTEM INTO A LONGWAVE TROF WHICH MOVES ACROSS MUCH OF
THE EASTERN STATES MONDAY NIGHT WHILE THE GFS LIMITS THE SHORTWAVE
TO A WEAKER FEATURE WHICH DOES NOT HAVE MUCH OF AN EFFECT ON THE
GULF COASTAL STATES. THESE DIFFERENCES AFFECT THE EVOLUTION OF THE
ASSOCIATED SURFACE LOWS EXPECTED TO TRACK WELL NORTH OF THE FORECAST
AREA...WITH THE ECMWF BRINGING A COLD FRONT THROUGH THE AREA MONDAY
NIGHT AND THE GFS BRINGING A WEAKER FRONT THROUGH MOSTLY ON
TUESDAY. HAVE CONTINUED WITH SMALL POPS ON MONDAY FOLLOWING UPON
THE TIMING OF THE FRONT PREFERRED BY HPC WITH DRY CONDITIONS FOR
TUESDAY. TEMPERATURES WILL BE A FEW DEGREES ABOVE SEASONABLE
VALUES. /29
&&
.AVIATION (18Z ISSUANCE)...VFR CONDITIONS UNDER MODERATE NORTHERLY
FLOW EXPECTED THROUGH THE FORECAST. /16
&&
.MARINE...MODERATE TO STRONG OFFSHORE FLOW WILL CONTINUE THROUGH MID
WEEK. THE WINDS WILL SETTLE AND BECOME ONSHORE THE END OF THE WEEK
AS SURFACE HIGH PRESSURE MOVES OVER...THEN EAST OF THE FA. /16
&&
.FIRE WEATHER...A LARGE DOME OF COOL AND DRY HIGH PRESSURE WILL BUILD
INTO THE REGION THROUGH THURSDAY. AFTERNOON RELATIVE HUMIDITIES
WILL DROP BELOW CRITICAL LEVELS OVER SOUTHWEST AND SOUTH CENTRAL
ALABAMA ON WEDNESDAY AND AGAIN ON THURSDAY BUT AT THIS TIME THE
DURATION APPEARS SLIGHTLY INSUFFICIENT AND HAVE HELD OFF ON A FIRE
WEATHER ISSUANCE PER COORDINATION WITH TAE AND BMX. AFTERNOON
RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS FOR A MARGINAL
DURATION TODAY AND ALSO FOR A LONG DURATION OVER THE NORTHWEST
FLORIDA ON WEDNESDAY AND THURSDAY BUT ERC VALUES WILL REMAIN BELOW
CRITICAL LEVELS AND WINDS ARE EXPECTED TO BE LESS THAN 15 MPH.
FOG POTENTIAL AND OTHER REMARKS...FOG IS CURRENTLY NOT EXPECTED. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 40 65 34 63 41 / 00 00 00 00 00
PENSACOLA 43 66 37 61 43 / 00 00 00 00 00
DESTIN 45 65 38 60 45 / 00 00 00 00 00
EVERGREEN 35 62 31 62 36 / 00 00 00 00 00
WAYNESBORO 36 61 30 62 37 / 00 00 00 00 05
CAMDEN 35 60 31 62 36 / 00 00 00 00 00
CRESTVIEW 36 67 31 63 33 / 00 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 10 PM TUESDAY TO 11 AM WEDNESDAY FOR
THE FOLLOWING ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS
FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI
SOUND...NORTHERN MOBILE BAY...PENSACOLA BAY SYSTEM...
PERDIDO BAY...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM...
&&Hazardous weather outlook, Mar 12, 3:21 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 321 PM CDT TUE MAR 12 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-132030- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 321 PM CDT TUE MAR 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A RISK OF A LIGHT FREEZE EXISTS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING OVER INTERIOR AREAS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-132030- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 321 PM CDT TUE MAR 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT WEDNESDAY THROUGH THURSDAY MORNING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:50 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 52 hr |
| Mar 12, 9:50 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 52 hr |
Nearby
Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.